Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 2:51 AM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 2:51 AM CST (08:51 UTC)
- Expired
- Mar 29, 2000, 3:45 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 12 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 3:35 AM CST | Hail 1 | Shreveport, LA | |
| Mar 29, 3:40 AM CST | Hail 1.5 | Shreveport, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 290853
SVRSHV
LAC015-017-290945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CST WED MAR 29 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CADDO PARISH IN LOUISIANA
BOSSIER PARISH IN LOUISIANA
* UNTIL 345 AM CST
* AT 251 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG THE TEXAS-
LOUISIANA STATE LINE FROM JUST WEST OF VIVIAN TO SOUTHWEST OF
GREENWOOD...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLANCHARD AT 305 AM CST
SHREVEPORT AT 315 AM CST
BOSSIER CITY AT 325 AM CST
HAUGHTON AT 340 AM CST
THIS THUNDERSTORM WILL PRODUCE HAIL 1 TO 2 INCHES IN DIAMETER AND
STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...THIS
IS A DANGEROUS WEATHER SITUATION.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CADDO PARISH IN LOUISIANA
BOSSIER PARISH IN LOUISIANA
UNTIL 345 AM CST.
LAT...LON 3295 9403 3257 9403 3224 9403 3237 9376
3226 9347 3255 9347 3295w 9352What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 28, 10:17 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1017 PM CST TUE MAR 28 2000 VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS... AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT. VII .SHV...NONE.
In the hours before
Local storm report, Mar 29, 12:37 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1210 AM 2 N MARSHALL TX 1.75 INCH HAIL
03/29/00 HARRISON HAIL THE SIZE OF GOLFBALLS
COVERING HWY 59 TO A DEPTH
OF 3 INCHES FROM LAW
ENFORCEMENT
1220 AM 8 NE MARSHALL TX WIND DAMAGE
03/29/00 HARRISON TREES DOWN ACROSS HWY 43
FROM LAW ENFORCEMENT
NNNNLocal storm report, Mar 29, 1:33 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1255 AM 3 W MOUNT VERNON TX 1 INCH HAIL
03/29/00 FRANKLIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
1255 AM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORT FROM KSLA-TV
1255 AM SHREVEPORT LA .88 INCH HAIL
03/29/00 CADDO REPORT FROM TRAINED
SPOTTER
0102 AM BOSSIER CITY LA 1.75 INCH HAIL
03/29/00 BOSSIER HAIL THE SIZE OF GOLFBALLS
AT LIBRARY BENTON ROAD
0105 AM WINNSBORO TX 1.75 INCH HAIL
03/29/00 WOOD REPORT FROM LAW
ENFORCEMENT
0120 AM WINNSBORO TX 1 INCH HAIL
03/29/00 WOOD COVERING THE GROUND
REPORT FROM PUBLIC
NNNNLocal storm report, Mar 29, 1:44 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 AM SHREVEPORT LA WIND DAMAGE
03/29/00 CADDO TREES AND POWER LINES DOWN
IN THE HIGHLAND AREA TREES
DOWN ON HOUSES REPORT FROM
SPOTTERS AND KSLA-TV
NNNNLocal storm report, Mar 29, 2:03 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0130 AM 6 S WINNSBORO TX WIND DAMAGE
03/29/00 WOOD ROOF DAMAGE REPORT FROM
LAW ENFORCEMENT
0145 AM PERRYVILLE TX 1.75 INCH HAIL
03/29/00 WOOD HAIL THE SIZE OF GOLFBALLS
COVERING THE GROUND REPORT
FROM LAW ENFORCEMENT
0145 AM PERRYVILLE TX WIND DAMAGE
03/29/00 WOOD TREES DOWN REPORT FROM LAW
ENFORCEMENT
0150 AM GILMER TX 1.75 INCH HAIL
03/29/00 UPSHUR HAIL THE SIZE OF GOLFBALLS
REPORT FROM LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 2:34 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0205 AM BETHLEHEM TX .88 INCH HAIL
03/29/00 UPSHUR NICKEL SIZE HAIL
REPORTED BY LAW
ENFORCEMENT
0200 AM LONE STAR TX .75 INCH HAIL
03/29/00 MORRIS REPORTED BY LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 2:35 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0205 AM BETHLEHEM TX .88 INCH HAIL
03/29/00 UPSHUR NICKEL SIZE HAIL
REPORTED BY LAW
ENFORCEMENT
0200 AM LONE STAR TX .75 INCH HAIL
03/29/00 MORRIS REPORTED BY LAW
ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:50 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 40 min |
| Mar 29, 12:23 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 67 min |
| Mar 29, 5:12 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 63 min |
| Mar 29, 5:34 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 71 min |
| Mar 29, 5:41 PM CST | Tornado Warning | SHV | Bossier, Caddo | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.